Do/can children develop a fever after vaccinations as a side effect a week later?

Question by Traci J: Do/can children develop a fever after vaccinations as a side effect a week later?
My 2 yr. old daughter received vaccinations that she was behind on, they included mmr, chicken pox, flu, etc. last week, and now she has a 103 temp. and doesn’t feel well. She has no other symptoms but the fever and fatigue. Has this happened to anyone else?

Best answer:

Answer by Colleen O
It could be the vaccination but if it’s at 103 I’d be at the emergency room.

Give your answer to this question below!


Comments

Do/can children develop a fever after vaccinations as a side effect a week later? — 16 Comments

  1. if its a week ago, the fever is probrably not related to the vaccinations. she may just have the flu. i’d give her tylenol and if her fever doesnt break in an hour, call your doctor to be sure.

  2. You just basically gave your kid a dose of what ever disease your tiring to prevent. She may be sick while her body builds an immunity to it. Vaccinations are full of surprises.

  3. My ped. told me if they run fever it will be in the first 24 to 48 hours, so I think your baby has come down with something like cold,flu, or ear infection!!!!!!!!! Call your ped.!

  4. You need to keep her as cool as possible.. Fever after vaccinations can be bad… Call your doctor asap and keep that girl cool!!! Very important. I have heard many stories of kids being diagnosed with autism after this..

  5. Firstly, if the fever stays you should see a doctor ASAP. Secondly, yes the body can have symptoms against a vaccine, since a vaccine can contain fully dead or semi-living bacteria of a specific disease, the body needs to adapt to be able to fight it in the future. Symptoms are the body’s way of fighting the disease. For example, a fever makes the body less hospitable to certain bacteria.

  6. yes, I believe it is a normal side effect of one of the common childhood vacines. 103 temp would make me nervous too.. try giving her a bath to lower it. If you are still concerned call the doctor, they can reassure you and tell you what dosage of tylenol could help break the fever.

  7. They gave them to her all at the same time? One you should never allow that. Now you wouldn’t know which one gave her the bad side effects. A flu shot will give fever (low fever) the same night & so would the MMR, the chicken pox is up to 3 weeks later. Request to your pediatrician the seriousness of what he did to your child. That is jsut way too much live bacteria.

  8. A reaction usually occurs the same day the vaccines were given but can take up to a week to show up with the Chicken pox and flu shot.. If her temp is 103, I would take her to the ER because she is probably only a year old judging by the vaccines she was given. The ER can give her meds and make sure she isnt dehydrated. Good Luck. i hope she feels better soon.

    Someone mentioned those vaccines should never be given together: thats pretty common, most pediatrics do it that way.

  9. Our daughter had the chicken pox shot last week. The doc told us that she could have a reaction to it a week later. Sure enough, a week to the day after she got the shot, she had a temperature and was grumpy for a couple of days.

    It sounds like your dughter is having a reaction to her shots. With a fever that high, though, you need to call her doctor as soon as possible.

    Good luck and I hope your little one feels better soon.

  10. Some diseases have what is called an incubation period Measles and mumps are in this group. A fever of 103 is not as critical in a child as an adult but i would get ahold of her pediatrician asap if it continues take her to the er. there are side effects to any of the vaccines that people get but with children it is very important that they be watched carefully. It is better to be safe than sorry.

Leave a Reply